1-Butanol is a colourless organic solvent with a rancid sweet odour. 1-Butanol ingestion may result in vomiting, abdominal pain, headache, drowsiness and unconsciousness. We present a 47-year-old male with no previous medical history, who was found comatose and soiled after having vomited while unconscious. On arrival, he had a Glasgow coma scale of 3, tachycardia, hypotension, shallow tachypnoic breathing, hypotonic muscles, absent myotatic reflexes and aromatic odour. The patient was intubated and treated with oxygen, dopamine and volume replacement therapy. Gastric lavage was performed and activated charcoal was given. His initial laboratory test revealed hypokaliemia, renal failure, acidosis with elevated lactate and hypercapnic respiratory insufficiency. Twelve hours after admission, the patient started to respond to a painful stimulus and 4 h later he was conscious. He was extubated 23 h after admission. All pathological laboratory results gradually returned within normal limits. The subsequent toxicological examination of gastric content and urine sample by gas chromatography revealed 1-butanol. On awakening, he confirmed ingestion of a solvent stored in an airport hangar. In conclusion, we describe a patient who ingested - a posteriori with suicidal intention - an unknown dose of 1-butanol. Symptoms were headache, vomiting, abdominal pain, coma, muscular hypotonus, hypotension, respiratory insufficiency and mixed acidosis. The patient totally recovered after supportive therapy over 30 h. In future cases, intravenous administration of ethanol or even hemodialysis can be considered analogous to the treatment of methanol and ethylene glycol poisoning.